Mississippi, 2010

Tornado and Damaging Wind in Mississippi, November 29 to 30, 2010

November 29 to 30, 2010 · NWS MEG · 2 events in 1 county or zone

A cold front moved through the Mid-South during the evening hours of November 29th, 2010. The front interacted with a very unstable atmosphere and produced numerous showers and thunderstorms across North Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
11
Property damage
$250,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A cold front moved through the Mid-South during the evening hours of November 29th, 2010. The front interacted with a very unstable atmosphere and produced numerous showers and thunderstorms across North Mississippi. One storm became severe and produced damaging winds and a tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 29, 8:33 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Nov 29, 8:33 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
833 PM CST MON NOV 29 2010

.UPDATE...

CURRENT ZONE FORECASTS AND GRIDS ARE DOING FINE ATTM. MONITORING
FOR POSSIBLE TORNADO WATCH INTO PORTIONS OF NORTH MS. SATELLITE
SHOWS THAT COLDER TOPS AND MOST OF THE THUNDERSTORMS HAVE MOVED
EAST OF THE MS RIVER. RADAR INDICATES THREE HOURLY RAIN AMOUNTS
NEAR 1 1/2 INCHES IN THE HEAVIER SHOWERS AND THUNDERSTORMS. THUS
FAR AMOUNTS HAVE REMAINED BELOW FLASH FLOOD THRESHOLD...BUT
AMOUNTS ARE CREEPING HIGHER TOWARD THE THRESHOLD IN SOME LOCATIONS
AND THE CURRENT FLASH FLOOD WATCH STILL LOOKS GOOD.

THE LATEST SURFACE ANALYSIS SHOWED THE COLD FRONT EXTENDING NORTH
TO SOUTH ACROSS CENTRAL MO INTO WESTERN AR AND NORTHEAST TX. AHEAD
OF THIS FRONT A WEAK SURFACE LOW OF 1004 MB WAS NEAR MEMPHIS WITH
A SURFACE TROUGH EXTENDING SOUTHWARD ALONG THE MS RIVER. THE MOST
UNSTABLE AND MOIST AIR EXTENDED FROM NORTHEAST LA INTO CENTRAL MS
SOUTH OF A WARM FRONT...IN THIS AREA SURFACE DEW POINTS WERE IN
THE MID AND UPPER 60S WITH SURFACE BASED CAPES BETWEEN 1000 AND
1500 J/KG. BASED ON THE SURFACE OBSERVATION FOR GREENWOOD MS...A
NARROW TONGUE OF THIS MOIST UNSTABLE AIR HAD PUSHED THROUGH THAT
SITE AIMED TOWARD SOUTHERN REACHES OF NORTH MS. THE EARLIER
PREDICTION OF THE GREATEST THREAT OF SEVERE WEATHER ALONG AND
SOUTH OF A LINE FROM CLARKSDALE MS TO TUPELO MS STILL LOOKS GOOD.
STORMS HAVE BEEN ROTATING ALONG AND SOUTH OF THE WARM FRONT. WITH
VERY HIGH 0-1 KM STORM RELATIVE HELICITY BETWEEN 300 AND 500 M2/S2
IN THE MOIST AND UNSTABLE AIR...TORNADOES REMAIN A THREAT IN THE
FAVORED AREA MENTIONED ABOVE FOR SEVERE WEATHER.

JCL

&&

.PREV DISCUSSION... /ISSUED 345 PM CST MON NOV 29 2010/

SURFACE LOW PRESSURE IS CURRENTLY ORGANIZING IN THE VICINITY OF
SHREVEPORT LOUISIANA THIS AFTERNOON WITH A COLD FRONT EXTENDING
SOUTHWEST FROM THE LOW TO THE UPPER TEXAS GULF COAST. A WARM FRONT
EXTENDS EAST ACROSS NORTHERN LOUISIANA INTO SOUTHERN MISSISSIPPI
AT 21Z. TO THE NORTH OF THE DEVELOPING SURFACE LOW PRESSURE
SYSTEM...AN OCCLUDED FRONT EXTENDS NORTH THROUGH THE MIDDLE
MISSISSIPPI VALLEY TO ANOTHER OCCLUDED LOW PRESSURE SYSTEM OVER
IOWA. TO THE NORTH OF THE WARM FRONT...WHICH CURRENTLY INCLUDES
ALL OF THE MID SOUTH...STRONG ISENTROPIC FORCING ASSOCIATED WITH
LARGE SCALE ASCENT AHEAD OF THE UPPER TROUGH HAS RESULTED IN
WIDESPREAD RAIN AND THUNDERSTORMS AND DEWPOINTS PRIMARILY IN THE
50S. SOUTH OF THE WARM FRONT ACROSS MUCH OF LOUISIANA AND SOUTHERN
MISSISSIPPI...A QUALITY WARM SECTOR AIRMASS HAS DEVELOPED...RICH
IN LOW LEVEL MOISTURE AND SURFACE BASED INSTABILITY. DEWPOINTS
HAVE SURGED INTO THE UPPER 60S TO NEAR 70 DEGREES WITH
TEMPERATURES WELL INTO THE 70S.

THE LATEST MODEL GUIDANCE CONTINUES TO SUGGEST THAT THE NEW
SURFACE LOW PRESSURE SYSTEM OVER THE ARKLATEX WILL CONTINUE TO
LIFT NORTHEAST AS A STRONG MID LEVEL SHORTWAVE PUNCHES ACROSS CENTRAL
TEXAS THIS EVENING. ATMOSPHERIC WIND FIELDS WILL CONTINUE TO
STRENGTHEN IN ADVANCE OF THIS FEATURE. STRONG SHEAR IS ANTICIPATED
ACROSS THE ENTIRE MID SOUTH AND LOWER MISSISSIPPI VALLEY OVERNIGHT
AS A POWERFUL 100+KT MID LEVEL JET STREAK ADVECTS FROM THE
ARKLATEX INTO THE OZARKS OVERNIGHT. LATEST FORECASTS OF 0-1KM BULK
SHEAR IS IN EXCESS OF 40KTS...WITH 0-1KM SRH FORECAST IN EXCESS OF
400M2/S2 AFTER 00Z TUESDAY.

THE PRIMARY QUESTION THAT STILL LINGERS IS HOW FAR NORTH THE NEW
SURFACE LOW AND ATTENDANT WARM FRONT MOVES. AT THIS TIME IT
APPEARS THAT THE SURFACE LOW WILL TRACK FROM THE VICINITY OF
NORTHWEST LOUISIANA LATE THIS AFTERNOON NORTHEAST TO A POSITION
OVER NORTHWEST MISSISSIPPI BY MIDNIGHT. THIS SHOULD HELP TO LIFT
THE SURFACE WARM FRONT NORTHWARD INTO PORTIONS OF NORTH
MISSISSIPPI AROUND MIDNIGHT WITH SURFACE BASED INSTABILITY
INFILTRATING INTO AREAS ALONG AND SOUTH OF A LINE FROM CLARKSDALE
MISSISSIPPI TO TUPELO MISSISSIPPI. ACROSS THESE SOUTHERN
LOCATIONS...EXPECT THE AIRMASS TO POTENTIALLY RAPIDLY DESTABILIZE
LATER TONIGHT WITH SBCAPES BETWEEN 500-1000J/KG AS DEWPOINTS RISE
INTO THE LOWER TO MIDDLE 60S. THIS AMOUNT OF INSTABILITY COMBINED
WITH THE STRONG LOW LEVEL SHEAR AND HELICITY WOULD PROVE
SUFFICIENT TO RESULT IN SUPERCELL THUNDERSTORMS ALONG AND SOUTH OF
THE WARM FRONT. ANY SUPERCELL THUNDERSTORM THAT CAN MOVE INTO
THESE SOUTHERN LOCATIONS WOULD HAVE THE POTENTIAL TO PRODUCE
TORNADOES...DAMAGING WINDS...AND MARGINALLY SEVERE HAIL IF THE
WARM FRONT CAN MAKE IT INTO NORTH MISSISSIPPI. CONSIDERING THE STRONG
SHEAR AND HELICITY...A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE.

CONFIDENCE IN HOW FAR NORTH THE WARM FRONT ADVANCES STILL REMAINS
LOWER THAN PREFERRED. IT STILL APPEARS THAT THE GREATEST POTENTIAL
FOR SIGNIFICANT...MORE WIDESPREAD SEVERE WEATHER WILL REMAIN
ACROSS CENTRAL MISSISSIPPI. AREAS SOUTH OF THE WARM FRONT ACROSS
THE WARM SECTOR SHOULD SEE A STRONG SQUALL-LINE DEVELOP TO THE
WEST ALONG THE TRAILING COLD FRONT LATE TONIGHT. THIS COLD FRONT
SHOULD SWEEP FROM WEST TO EAST ACROSS THE WARM SECTOR BRINGING A
CONTINUED THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. TO
THE NORTH OF THE WARM FRONT...MUCH OF THE INSTABILITY SHOULD
REMAIN ELEVATED WITH ONLY ISOLATED STRONG/SEVERE WIND GUSTS
POSSIBLE...MAINLY ACROSS AREAS SOUTH OF INTERSTATE 40.

HEAVY RAIN POTENTIAL TO THE THE EAST OF THE MISSISSIPPI RIVER WILL
CONTINUE TO BE A THREAT OVERNIGHT. THE POTENTIAL STILL EXISTS FOR
AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL AND A FLASH FLOOD WATCH
REMAINS OVER THESE AREAS...ESPECIALLY IN LOCATIONS WHERE
THUNDERSTORMS TRAIN. THE GREATEST HEAVY RAIN POTENTIAL APPEARS
ALONG AND SOUTH OF INTERSTATE 40 IN CLOSEST PROXIMITY TO THE BEST
CONVECTIVE POTENTIAL.

THE SURFACE LOW SHOULD LIFT RAPIDLY NORTHEAST INTO THE EASTERN
TENNESSEE VALLEY BY TUESDAY MORNING HELPING TO SWEEP THE
COLD/OCCLUDED FRONT EAST OF THE AREA. THIS WILL BRING AN END TO
PRECIPITATION CHANCES AS SURFACE HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST. COLD AIR ADVECTION THROUGH THE DAY TUESDAY SHOULD
PROVIDE FOR STEADY OR EVEN SLOWLY FALLING TEMPERATURES. THIS HIGH
PRESSURE SHOULD MOVE SLOWLY EAST THROUGH THE END OF THE WEEK WITH
CONTINUED DRY WEATHER AND MODERATING TEMPERATURES THROUGH FRIDAY.

ANOTHER STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH NEXT
WEEKEND WITH SLIGHT CHANCES FOR SHOWERS AHEAD OF THE FRONT AND
MUCH COLDER TEMPERATURES TO FOLLOW THE FRONTAL PASSAGE.

JLH

&&

.AVIATION...

00Z TAF CYCLE

A WARM FRONT WILL CONTINUE TO MOVE NORTH TOWARD THE FORECAST AREA
TONIGHT. THIS WILL RESULT IN IFR CEILINGS AND VISIBILITIES AT
TIMES THIS EVENING AND OVERNIGHT. NUMEROUS SHOWERS AND SOME
THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA TONIGHT AND OVERNIGHT.
SOME LLWS WILL BE POSSIBLE LATER THIS EVENING MAINLY BEFORE
MIDNIGHT. CONDITIONS WILL IMPROVE AFTER A STRONG COLD FRONT MOVES
THROUGH THE REGION OVERNIGHT WITH VFR CONDITIONS BY TUESDAY MORNING.
WINDS WILL REMAIN SOUTH TONIGHT THEN GRADUALLY SHIFT TO THE
SOUTHWEST AND FINALLY TO THE WEST AFTER THE COLD FRONT PASSES
THROUGH. WIND SPEEDS WILL BE MAINLY BETWEEN 10 AND 15 KNOTS WITH
SOME HIGHER GUSTS POSSIBLE.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  43  46  30  51 / 100  20  10   0
MKL  45  46  27  49 / 100  20  10   0
JBR  40  44  26  48 / 100  10   0   0
TUP  54  54  29  52 / 100  40  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 6 AM CST TUESDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 6 AM CST TUESDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Nov 29, 10:55 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 PM CST MON NOV 29 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1055 PM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF NORTH MISSISSIPPI...GENERALLY ALONG AND SOUTHEAST
OF A LINE FROM PITTSBORO TO TUPELO TO FULTON. DAMAGING WINDS AND
POSSIBLY A TORNADO ARE THE MAIN SEVERE WEATHER THREATS.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ELSEWHERE ACROSS NORTH
MISSISSIPPI NORTH OF THE SLIGHT RISK AREA AND A SMALL PORTION OF THE
SOUTHEAST CORNER OF WEST TENNESSEE...GENERALLY ALONG AND EAST OF A
LINE FROM NEW ALBANY TO CORINTH TO SAVANNAH.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN PORTIONS OF
WEST TENNESSEE AND NORTH MISSISSIPPI OVERNIGHT AS LOCALLY HEAVY RAIN
MAY LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS IS
NEEDED IN THE SLIGHT RISK AREA OF NORTH MISSISSIPPI TONIGHT.

JCL

In the hours before

Special weather statement, Nov 29, 9:00 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CST MON NOV 29 2010

MSZ021-022-300330-
YALOBUSHA MS-CALHOUN MS-
900 PM CST MON NOV 29 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 PM CST FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES WEST OF COFFEEVILLE AT 859 PM CST...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN CALHOUN AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR
WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3389 8978 3389 8986 3404 8983 3417 8970
      3417 8924 3387 8940 3387 8978
TIME...MOT...LOC 0259Z 234DEG 30KT 3400 8969
Special weather statement, Nov 29, 10:15 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 PM CST MON NOV 29 2010

MSZ004>006-009-014>017-300500-
ALCORN MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-UNION MS-LEE MS-
ITAWAMBA MS-PONTOTOC MS-
1015 PM CST MON NOV 29 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 PM CST FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME NORTHWESTERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS BETWEEN 40 AND 50 MPH
WERE LOCATED FROM GIFT TO HIGHTOWN TO ECRU AT 1014 PM CST...MOVING
NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...ITAWAMBA...LEE...PONTOTOC...PRENTISS...TIPPAH...
TISHOMINGO AND UNION COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...
BOONEVILLE...CORINTH...PONTOTOC...TOMBIGBEE STATE PARK...TRACE STATE
PARK AND TUPELO...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH REMAINS IN EFFECT FOR PONTOTOC...LEE...AND ITAWAMBA
COUNTIES.

&&

LAT...LON 3500 8880 3499 8832 3419 8844 3420 8908
TIME...MOT...LOC 0414Z 210DEG 45KT 3471 8870
Special weather statement, Nov 29, 10:44 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 PM CST MON NOV 29 2010

MSZ005-006-009-016-017-300530-
ALCORN MS-TISHOMINGO MS-PRENTISS MS-LEE MS-ITAWAMBA MS-
1044 PM CST MON NOV 29 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CST FOR...

  EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 45 MPH WAS
LOCATED FROM PINE FLAT TO 5 MILES EAST OF EVERGREEN AT 1044 PM CST...
MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...ITAWAMBA...LEE...PRENTISS AND TISHOMINGO
COUNTIES...INCLUDING LOCATIONS NEAR FULTON...IUKA...JCOLEMAN STATE
PARK...TISHOMINGO STATE PARK...TOMBIGBEE STATE PARK AND VERONA...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BAY SPRINGS LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR LEE AND ITAWAMBA
COUNTIES.

&&

LAT...LON 3410 8819 3411 8879 3500 8838 3500 8819
      3490 8809
TIME...MOT...LOC 0444Z 280DEG 45KT 3499 8822 3418 8839
Special weather statement, Nov 29, 11:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CST MON NOV 29 2010

TNZ055-092-300530-
DECATUR TN-HARDIN TN-
1102 PM CST MON NOV 29 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CST FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 45 MPH WAS LOCATED 5
MILES NORTHEAST OF PICKWICK LANDING STATE PARK AT 1102 PM CST...
MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DECATUR AND HARDIN COUNTIES...INCLUDING LOCATIONS NEAR
PICKWICK LANDING STATE PARK AND SAVANNAH...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3539 8798 3538 8802 3535 8800 3531 8801
      3530 8798 3502 8798 3501 8800 3502 8837
      3542 8820 3544 8803 3543 8798 3540 8796
TIME...MOT...LOC 0502Z 210DEG 45KT 3514 8814
Special weather statement, Nov 29, 11:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CST MON NOV 29 2010

MSZ016-017-023-024-300600-
LEE MS-ITAWAMBA MS-MONROE MS-CHICKASAW MS-
1115 PM CST MON NOV 29 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL MIDNIGHT CST FOR...

  EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 45 MPH WAS LOCATED
OVER ABERDEEN AT 1115 PM CST...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHICKASAW...ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING
LOCATIONS NEAR ABERDEEN...AMORY AND OKOLONA...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN
LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3367 8851 3368 8850 3368 8871 3369 8872
      3380 8872 3381 8881 3411 8875 3411 8819
      3375 8824 3374 8831 3369 8837 3366 8845
TIME...MOT...LOC 0515Z 210DEG 45KT 3386 8853
Special weather statement, Nov 29, 11:27 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CST MON NOV 29 2010

MSZ006-009-016-017-300600-
TISHOMINGO MS-PRENTISS MS-LEE MS-ITAWAMBA MS-
1127 PM CST MON NOV 29 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL MIDNIGHT CST FOR...

  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM MIDWAY TO 6 MILES SOUTHWEST OF EVERGREEN AT 1127 PM
CST...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA...LEE...PRENTISS AND TISHOMINGO COUNTIES...
INCLUDING LOCATIONS NEAR FULTON...IUKA...JCOLEMAN STATE PARK...
TISHOMINGO STATE PARK AND TOMBIGBEE STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY
SPRINGS LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR LEE AND ITAWAMBA
COUNTIES.

&&

LAT...LON 3410 8819 3411 8871 3500 8824 3501 8820
      3492 8813 3490 8809
TIME...MOT...LOC 0527Z 285DEG 45KT 3475 8817 3409 8853

The radar

The Columbus AFB radar (KGWX), 33 km away, was scanning. The volume nearest the first event began at 05:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
November 29, 11:30 PM CST to 11:40 PM CST
Where
Monroe County, Prairie to 3.26 mi SSE of Binford
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
33.800, -88.670

Straight line winds knocked down trees in Prairie. An outbuilding that was bolted to concrete footers was ripped off of its foundation and thrown into the trees south of Aberdeen. One of the footers was also lodged 30 feet high in a tree.

Tornado, Monroe

When
November 29, 11:52 PM CST to November 30, 12:02 AM CST
Where
Monroe County, 1.02 mi ESE of Acker to 1.2 mi E of Acker
Rating
EF2
Path length
0.28 mi
Path width
125 yd
Injuries
11 direct, 0 indirect
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
33.877, -88.463

A tornado touched down in the Becker Community east of the Monroe County Airport. The tornado destroyed one home with four homes sustaining major damage. An additional nine homes sustained minor damage. Eight mobile homes were destroyed with another five receiving major damage. Fourteen mobile homes sustained minor damage. Numerous trees and power lines were snapped or knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyThe tornado archive for Mississippi, 2010Warnings in Mississippi, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267300, 268781.